Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Noticed spot on stomach. Thought some in grown hair. Tried hydrocortizone 1%, daktarin and salicylic cream. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
Hi. This spot appeared on my stomach about 4 months ago. It was not long after I had shaved my body and I wondered if it was an ingrown hair. I have tried hydrocortizone 1%, daktarin, and recently salicylic cream. Nothing seems to change it. It also has 2 small 'dead skin' bits sticking out which seem odd. The spot is not sore, and does not itch. It does not seem to be growing.

Can you identify what it is, and suggest a course of action? Many thanks. Grant Browning.
Posted Sat, 12 Oct 2013 in Skin Hair and Nails
Answered by Dr. Pravin Banodkar 2 hours later
Brief Answer:
Welcome! I would be pleased to assist you.

Detailed Answer:
Thanks for your query posted.

Looks like you have got a Dermatofibroma which can occur secondary to the shaving/minor skin trauma / folliculitis.
This is associated with abnormal healing of the skin around the hair follicle post shaving .
No cream will help in this condition . You will need to take an oral antibiotic for this to reduce the inflammation and the infection if present inside and small jab of Cortisone given directly into this growth.

The method of treatment would be the best way to heal your problem the fastest.
Please note that you will need to get the above medication as a prescription from your Doctor.
Do not worry as there is nothing malignant or sinister about this condition.

Thanks and take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor